Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 495, NWS Memphis, TN

June 13, 20116 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2011, 3:16 PM CDT for 6 counties in Mississippi. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2011, 3:16 PM CDT (20:16 UTC)
Expired
Jun 13, 2011, 4:15 PM CDT
In force
59 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Pontotoc County, MS, Union County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:50 PM CDTTSTM WND DMGBig Creek, MSTREES DOWN ACROSS THE ROAD AND POWERLINES. TWO HOMES ALSO SUSTAINED SOME ROOF DAMAGE.
Jun 13, 3:50 PM CDTTSTM WND DMGCalhoun City, MSTREES DOWN ACROSS THE ROAD AND POWERLINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 10:05 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS54 KMEG 132016
SVRMEG
MSC013-017-071-115-145-161-132115-
/O.NEW.KMEG.SV.W.0495.110613T2016Z-110613T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
  BRUCE...OR 17 MILES SOUTHEAST OF WATER VALLEY...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...
  PONTOTOC AND TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3372 8950 3424 8952 3440 8882 3381 8883
      3381 8891 3375 8893 3375 8901 3373 8903
      3374 8917 3372 8918
TIME...MOT...LOC 2016Z 332DEG 16KT 3395 8944

$$
1 follow-up statement
925 
WWUS54 KMEG 132033
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT MON JUN 13 2011

MSC013-017-071-115-145-161-132115-
/O.CON.KMEG.SV.W.0495.000000T0000Z-110613T2115Z/
UNION MS-LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-
CHICKASAW MS-
333 PM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CHICKASAW...CALHOUN...EXTREME NORTHEASTERN YALOBUSHA...
PONTOTOC...SOUTHEASTERN LAFAYETTE AND EXTREME SOUTHEASTERN UNION
COUNTIES...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HEN EGG SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
BOUNDS...OR 23 MILES WEST OF HOUSTON...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...BIG
CREEK...ENDVILLE...HOUSTON...NEW HOULKA...OAKLAND...PONTOTOC...
SHERMAN...SLATE SPRING...THAXTON...TOCCOPOLA...WOODLAND...DELAY AND
SPRINGVILLE.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3372 8950 3424 8952 3440 8882 3381 8883
      3381 8891 3375 8893 3375 8901 3373 8903
      3374 8917 3372 8918
TIME...MOT...LOC 2033Z 332DEG 16KT 3388 8940

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:26 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 12:26 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 PM CDT MON JUN 13 2011

.UPDATE...

FOR 18Z TAF CYCLE

&&

.PREV DISCUSSION... /ISSUED 942 AM CDT MON JUN 13 2011/

DISCUSSION...

A WEAK SURFACE BOUNDARY IS DRAPED ACROSS THE MIDSOUTH THIS
MORNING. THE AIRMASS INVOF THE BOUNDARY IS QUITE UNSTABLE WITH
THE 12Z KLZK SOUNDING INDICATING NEARLY 4300 J/KG OF CAPE.
MEANWHILE A MCS CONTINUES TO DEVELOP IN NW FLOW ALOFT OVER
MISSOURI. THIS MCS WILL DROP SOUTHEAST INTO THE MIDSOUTH THIS
AFTERNOON. 12Z NAM SOLUTION SEEMS TO BE ON THE RIGHT TRACK. STRONG
INSTABILITY COMBINED WITH 0-6KM BULK SHEAR VALUES OF 30-40 KTS
WILL PROMOTE SEVERE STORM DEVELOPMENT ACROSS THE MIDSOUTH THIS
AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.
HAVE INCREASED POPS TO REFLECT GROWING CONFIDENCE IN STORMS
IMPACTING THE MIDSOUTH THIS AFTERNOON. UPDATE ALREADY OUT.

SJM

PREV DISCUSSION... /ISSUED 419 AM CDT MON JUN 13 2011/

SKIES WERE GENERALLY CLEAR ACROSS MOST OF THE MIDSOUTH ALLOWING
TEMPS TO FALL DOWN INTO THE LOWER TO MID 70S AT THE MOMENT. WINDS
WERE GENERALLY LIGHT AND EASTERLY. ELSEWHERE AN MCS CONTINUES TO
MOVE TO THE EAST SOUTHEAST ACROSS SOUTH CENTRAL SOUTH DAKOTA AND
INTO EXTREME NORTH CENTRAL NEBRASKA.

AS FOR THE MIDSOUTH...SHORT RANGE MODELS CONTINUE TO INDICATE
SUBSTANTIAL INSTABILITY ASSOCIATED WITH A WEAK SURFACE DISTURBANCE OVER
WEST CENTRAL MISSOURI. GIVEN LLJ ENHANCEMENT AND EROSION OFF
CAPPING INVERSION SOME CONVECTIVE DEVELOPMENT IS EXPECTED.
THEREFORE KEPT CHANCE POPS ACROSS NORTHERN PORTIONS OF THE MIDSOUTH AS
ANY DEVELOPING MCS COULD MAKE ITS WAY TO THE SOUTHEAST. CONDITIONS
ARE FAVORABLE FOR SOME OF THE ASSOCIATED SHOWERS AND THUNDERSTORMS
IN THIS CLUSTER TO BE SEVERE WITH THE MAIN THREATS BEING DAMAGING
WINDS AND LARGE HAIL. OTHERWISE KEPT SLIGHT CHANCE POPS FURTHER
INTO THE DAY AS ANY LEFT OVER OUTFLOW BOUNDARIES FROM SAID MCS
COULD HELP TO ENHANCE CONVECTION ACROSS THE MIDSOUTH LATER IN THE
DAY. ESPECIALLY ALONG WAVERING WARM FRONTAL BOUNDARY THAT IS
EXPECTED TO SURGE NORTHWARD INTO THE MIDSOUTH TODAY AND THEN
RETREAT BACK TO THE SOUTH THIS EVENING...ONLY TO RETURN AGAIN ON
TUESDAY. KEPT SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS
THE AREA ON TUESDAY AS BEFORE MENTIONED WARM FRONT MAKES ITS SURGE
TO THE NORTH ONCE AGAIN. SUBSTANTIAL INSTABILITY AND BOUNDARY
INTERACTION WILL PROMOTE SLIGHT CHANCES OF THUNDERSTORM
DEVELOPMENT. ONCE AGAIN SOME OF THESE STORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. OTHERWISE
TEMPERATURES DURING THIS PERIOD WILL GENERALLY BE IN THE LOWER TO
MID 90S DURING THE DAY AND THE MID TO UPPER 70S DURING THE
NIGHTTIME HOURS.

WEDNESDAY THRU THURSDAY...HIGH RESOLUTION NAM12 AND THE LATEST
ECMWF CONTINUE TO INDICATE AN 850MB AND SURFACE LOW OVER
SOUTHEAST MISSOURI AND NORTHEAST ARKANSAS BY 12Z WEDNESDAY.
INTRODUCED 30 POPS OVER THE NORTHWESTERN SECTIONS OF THE MIDSOUTH
FOR WEDNESDAY MORNING...THEN SPREAD THEM FURTHER SOUTHEAST
FOLLOWING SURFACE LOW TRACK FOR THE AFTERNOON HOURS. BY WEDNESDAY
NIGHT THE ASSOCIATED COLD FRONT WILL HAVE MADE ITS WAY ACROSS THE
MISSISSIPPI RIVER AND INTO WEST TENNESSEE AND NORTHEAST
MISSISSIPPI. AS THE COLD FRONT MAKES ITS WAY EASTWARD...SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE STORMS
COULD BE STRONG TO SEVERE WITH THE MAIN THREATS BEING DAMAGING
WINDS AND LARGE HAIL. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
ON THURSDAY YIELDING PREDOMINATE NORTHWEST FLOW ACROSS THE
MIDSOUTH. THIS NORTHWEST FLOW WILL KEEP HIGHS ON THURSDAY IN THE
UPPER 80S TO LOWER 90S ACROSS MOST OF THE MIDSOUTH.

FRIDAY THRU SUNDAY...THE ABOVE MENTIONED RIDGE WILL PUSH OFF TO
THE EAST ON FRIDAY ALLOWING FOR THE RETURN OF SOUTHERLY FLOW.
TEMPERATURES WILL REMAIN IN THE LOWER TO MID 90S FOR DAILY HIGHS
FOR THIS PERIOD. KEPT CHANCE POPS IN THE FORECAST DURING EACH DAY
DUE TO STRONG DAYTIME HEATING INDUCED INSTABILITIES.

CDG

AVIATION...

18Z TAF CYCLE

A MESOSCALE CONVECTIVE COMPLEX WILL MOVE SOUTHWARD IN THE
VICINITY OF A STATIONARY FRONT THROUGH 14/01Z. NMRS SHRA AND TSRA
WILL MOVE ALONG THIS FRONT BTWN 13/18-23Z ACRS KJBR...KMEM AND
KMKL. WIND GUSTS UP TO 60 KNOTS AND UP TO 1.75 INCH DIAMETER HAIL
WILL BE POSSIBLE WITH SEVERE THUNDERSTORMS. WILL NEED TO MONITOR
TRENDS TO DETERMINE WHETHER THIS ACTIVITY WILL PROPOGATE EWD
TOWARD KTUP.

ISOLD SHRA AND LOW TO MID LEVEL CLOUDS WILL LINGER ACRS TAF SITES
THRU 14/05Z. KMKL MAY EXPERIENCE IFR VSBYS IN PATCHY FOG BTWN
14/08-12Z.

OKULSKI

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  94  74  97  78 /  60  20  20  20
MKL  90  71  92  74 /  50  20  20  20
JBR  92  73  94  76 /  60  20  20  20
TUP  93  73  97  78 /  40  20  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 13, 8:10 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
810 AM CDT MON JUN 13 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-140845-
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
810 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT A RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
ENTIRE MIDSOUTH. MODERATE INSTABILITY AND WARM FRONTAL BOUNDARY
INTERACTION COULD PROMOTE THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH THE
MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR
EXTREME NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS
OF WEST TENNESSEE. A WARM FRONT WILL ONCE AGAIN MOVE NORTHEAST AND
STALL OUT OVER THE ABOVE MENTIONED AREAS. THUNDERSTORMS ARE EXPECTED
TO DEVELOP NEAR AND ALONG THIS BOUNDARY WHERE INSTABILITY AND SHEAR
WILL BE ENHANCED. THE MAIN THREATS WITH ANY OF THESE POTENTIAL
SEVERE THUNDERSTORMS ARE DAMAGING WINDS...LARGE HAIL...CLOUD TO
GROUND LIGHTNING...AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND AGAIN ON TUESDAY.

CDG/SJM

In the hours before

Local storm report, Jun 13, 2:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  M50.00 MPH       DESOTO             MS   OTHER FEDERAL

            THUNDERSTORM WIND GUST FROM FCWOS OBSERVER AT MEMPHIS
            INTL AIRPORT.

0155 PM     TSTM WND DMG     GERMANTOWN              35.09N 89.79W
06/13/2011                   SHELBY             TN   NWS EMPLOYEE

            LARGE TREE DOWN IN YARD.

0155 PM     TSTM WND DMG     MEMPHIS                 34.93N 90.14W
06/13/2011                   DESOTO             MS   PUBLIC

            REPORT OF SWIRLING WINDS AND DEBRIS IN HICKORY HILL AREA
            GOING WEST NEAR WINCHESTER AND PERKINS WITH DAMAGE TO
            ROOF OF BAKERY.

0157 PM     HAIL             WALLS                   34.95N 90.13W
06/13/2011  E1.50 INCH       DESOTO             MS   LAW ENFORCEMENT

            QUARTER TO PING PONG SIZE HAIL

0205 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  E65.00 MPH       DESOTO             MS   OTHER FEDERAL

            AT MEMPHIS INTL FCWOS.

0211 PM     TSTM WND DMG     MEMPHIS                 34.93N 90.14W
06/13/2011                   DESOTO             MS   PUBLIC

            LARGE TREE BLOW DOWN AND COMPLETELY BLOCKING ROAD AT
            NORTH PARKWAY AND MONTGOMERY.

&&

ZEI
Local storm report, Jun 13, 2:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     TSTM WND GST     COLLIERVILLE            35.06N 89.68W
06/13/2011  M70.00 MPH       SHELBY             TN   STORM CHASER

            STORM CHASER REPORTS 70 MPH WINDS WITH HAIL TO ONE INCH
            ALONG WITH LARGE WALL CLOUD JUST NORTHWEST OF
            COLLIERVILLE.

&&

ZEI
Special weather statement, Jun 13, 2:41 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT MON JUN 13 2011

ARZ036-048-049-MSZ001-007-008-132015-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-TUNICA MS-TATE MS-
241 PM CDT MON JUN 13 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER PHILLIPP AT 241 PM CDT...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN CRITTENDEN...DESOTO...LEE...ST. FRANCIS...TATE AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HORN LAKE AND
SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE AND HORSESHOE LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3494 9048 3500 8991 3499 8989 3473 8993
      3464 9040
TIME...MOT...LOC 1941Z 336DEG 27KT 3470 9020
Local storm report, Jun 13, 2:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  M58.00 MPH       DESOTO             MS   OTHER FEDERAL

            THUNDERSTORM WIND GUST FROM FCWOS OBSERVER AT MEMPHIS
            INTL AIRPORT.

0205 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  E74.00 MPH       DESOTO             MS   OTHER FEDERAL

            AT MEMPHIS INTL FCWOS.

&&

ZEI
Local storm report, Jun 13, 3:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FUNNEL CLOUD     5 N MARKED TREE         35.60N 90.42W
06/13/2011                   POINSETT           AR   TRAINED SPOTTER

            POSSIBLE FUNNEL CLOUD LOOKING EAST FROM HWY 63

1250 PM     TSTM WND DMG     ETOWAH                  35.73N 90.23W
06/13/2011                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERE DAMAGE TO FIRE HOUSE. ROOF TAKEN OFF HOUSE. TREES
            AND POWER LINES DOWN.

0100 PM     TSTM WND GST     12 W MUNFORD            35.45N 90.02W
06/13/2011  E60.00 MPH       MISSISSIPPI        AR   AMATEUR RADIO

            NEAR RICHARDSON CLOSE TO MISSISSIPPI RIVER.

0113 PM     TSTM WND DMG     1 E KEISER              35.67N 90.08W
06/13/2011                   MISSISSIPPI        AR   EMERGENCY MNGR

            TRACTOR TRAILER OVERTURNED ON I-55 NEAR MILE MARKER 41.
            ROOF DAMAGE.

0153 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  M58.00 MPH       DESOTO             MS   OTHER FEDERAL

            THUNDERSTORM WIND GUST FROM FCWOS OBSERVER AT MEMPHIS
            INTL AIRPORT.

0155 PM     TSTM WND DMG     GERMANTOWN              35.09N 89.79W
06/13/2011                   SHELBY             TN   NWS EMPLOYEE

            LARGE TREE DOWN IN YARD.

0155 PM     TSTM WND DMG     MEMPHIS                 34.93N 90.14W
06/13/2011                   DESOTO             MS   PUBLIC

            REPORT OF SWIRLING WINDS AND DEBRIS IN HICKORY HILL AREA
            GOING WEST NEAR WINCHESTER AND PERKINS WITH DAMAGE TO
            ROOF OF BAKERY.

0157 PM     HAIL             WALLS                   34.95N 90.13W
06/13/2011  E1.50 INCH       DESOTO             MS   LAW ENFORCEMENT

            QUARTER TO PING PONG SIZE HAIL

0158 PM     TSTM WND GST     3 W COMO                34.51N 89.99W
06/13/2011  E65.00 MPH       PANOLA             MS   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN.

0158 PM     TSTM WND DMG     OLIVE BRANCH            34.95N 89.83W
06/13/2011                   DESOTO             MS   EMERGENCY MNGR

            OLIVE BRANCH AIRPORT. WIND DAMAGE TO HANGERS AND PLANES
            OVERTURNED.

0205 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  E74.00 MPH       DESOTO             MS   OTHER FEDERAL

            AT MEMPHIS INTL FCWOS.

0211 PM     TSTM WND DMG     MEMPHIS                 34.93N 90.14W
06/13/2011                   DESOTO             MS   PUBLIC

            LARGE TREE BLOW DOWN AND COMPLETELY BLOCKING ROAD AT
            NORTH PARKWAY AND MONTGOMERY.

0222 PM     TSTM WND GST     COLLIERVILLE            35.06N 89.68W
06/13/2011  M70.00 MPH       SHELBY             TN   STORM CHASER

            STORM CHASER REPORTS 70 MPH WINDS WITH HAIL TO ONE INCH
            ALONG WITH LARGE WALL CLOUD JUST NORTHWEST OF
            COLLIERVILLE.

&&

ZEI
Special weather statement, Jun 13, 3:13 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT MON JUN 13 2011

MSZ001>003-007-008-011>013-132115-
DE SOTO MS-BENTON MS-MARSHALL MS-TUNICA MS-TATE MS-LAFAYETTE MS-
PANOLA MS-QUITMAN MS-
313 PM CDT MON JUN 13 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

  SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER CRENSHAW AT 313 PM CDT...MOVING SOUTH
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...DESOTO...LAFAYETTE...MARSHALL...PANOLA...
QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HOLLY
SPRINGS...SENATOBIA AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3442 9040 3467 9041 3492 8907 3463 8909
TIME...MOT...LOC 2013Z 344DEG 24KT 3447 9022

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:27 PM CDTSevere Thunderstorm WarningMEGDeSoto48 min
Jun 13, 1:40 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica65 min
Jun 13, 2:08 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate67 min
Jun 13, 2:15 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tunica45 min
Jun 13, 2:25 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Quitman, Tate and 1 more50 min
Jun 13, 2:29 PM CDTTornado WarningMEGDeSoto, Marshall20 min
Jun 13, 2:35 PM CDTTornado WarningMEGCoahoma, Quitman, Tunica40 min
Jun 13, 2:41 PM CDTSpecial Weather StatementMEGDeSoto, Tunica34 min
Jun 13, 2:48 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Tippah, Union57 min
Jun 13, 3:06 PM CDTSevere Thunderstorm WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha54 min
Jun 13, 3:13 PM CDTSpecial Weather StatementMEGBenton, Marshall, Tate, Tunica62 min
Jun 13, 3:29 PM CDTSpecial Weather StatementMEGCoahoma31 min
Jun 13, 3:45 PM CDTSevere Thunderstorm WarningMEGCalhoun, Tallahatchie, Yalobusha45 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc42 min
Jun 13, 4:14 PM CDTFlash Flood WarningMEGCalhoun, Yalobusha2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.